Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The semilattice tensor product of distributive lattices

Author: Grant A. Fraser
Journal: Trans. Amer. Math. Soc. 217 (1976), 183-194
MSC: Primary 06A35
MathSciNet review: 0392728
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We define the tensor product $ A \otimes B$ for arbitrary semilattices A and B. The construction is analogous to one used in ring theory (see [4], [7], [8]) and different from one studied by A. Waterman [12], D. Mowat [9], and Z. Shmuely [10]. We show that the semilattice $ A \otimes B$ is a distributive lattice whenever A and B are distributive lattices, and we investigate the relationship between the Stone space of $ A \otimes B$ and the Stone spaces of the factors A and B. We conclude with some results concerning tensor products that are projective in the category of distributive lattices.

References [Enhancements On Off] (What's this?)

  • [1] Raymond Balbes, Projective and injective distributive lattices, Pacific J. Math. 21 (1967), 405–420. MR 0211927
  • [2] Raymond Balbes and Alfred Horn, Projective distributive lattices, Pacific J. Math. 33 (1970), 273–279. MR 0274356
  • [3] Garrett Birkhoff, Lattice theory, Third edition. American Mathematical Society Colloquium Publications, Vol. XXV, American Mathematical Society, Providence, R.I., 1967. MR 0227053
  • [4] N. Bourbaki, Algèbre. Chap. 3: Algèbre multilinéaire, Actualités Sci. Indust., no. 1044, Hermann, Paris, 1958. MR 30 #3104.
  • [5] George Grätzer, Universal algebra, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto, Ont.-London, 1968. MR 0248066
  • [6] George Grätzer, Lattice theory. First concepts and distributive lattices, W. H. Freeman and Co., San Francisco, Calif., 1971. MR 0321817
  • [7] W. H. Greub, Multilinear algebra, Die Grundlehren der Mathematischen Wissenschaften, Band 136, Springer-Verlag New York, Inc., New York, 1967. MR 0224623
  • [8] S. Mac Lane, Homology, Die Grundlehren der math. Wissenschaften, Band 114, Springer-Verlag, Berlin and New York, 1963. MR 28 #122.
  • [9] David G. Mowat, A Galois problem for mappings, Bull. Amer. Math. Soc. 74 (1968), 1095–1097. MR 0232714,
  • [10] Z. Shmuely, Galois connections. I. The construction of Galois connections. II. A ``tensor product'' of partially ordered sets, D. Sc. Thesis, Technion, Israel Institute of Technology, 1972.
  • [11] M. H. Stone, Topological representations of distributive lattices and Brouwerian logics, Casopis Pěst. Mat. Fys. 67 (1937), 1-25.
  • [12] A. Waterman, Tensor products of lattices, Harvard University, 1963 (preliminary report).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 06A35

Retrieve articles in all journals with MSC: 06A35

Additional Information

Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society